Alert archive / Ohio / Small Craft Advisories in 2011

Small Craft Advisory 32, NWS Cleveland, OH

August 7, 2011

NWS Cleveland, OH issued this small craft advisory at Aug 7, 2011, 12:11 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 7, 2011, 12:11 PM EDT (16:11 UTC)
Expired
Aug 7, 2011, 7:56 PM EDT
In force
8 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WHUS71 KCLE 071611
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1211 PM EDT SUN AUG 7 2011

LEZ146>149-080015-
/O.NEW.KCLE.SC.Y.0032.110807T1611Z-110808T0100Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1211 PM EDT SUN AUG 7 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

WINDS AND WAVES WILL BE ABOVE SMALL CRAFT CRITERIA THIS AFTERNOON.
CONDITIONS WILL IMPROVE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
SCHULER
2 follow-up statements
511 
WHUS71 KCLE 071945
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
345 PM EDT SUN AUG 7 2011

LEZ146>149-080100-
/O.CON.KCLE.SC.Y.0032.000000T0000Z-110808T0100Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
345 PM EDT SUN AUG 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING. 

WINDS AND WAVES WILL BE ABOVE SMALL CRAFT CRITERIA THIS
AFTERNOON. CONDITIONS WILL IMPROVE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
663 
WHUS71 KCLE 072356
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
756 PM EDT SUN AUG 7 2011

LEZ146>149-080100-
/O.CAN.KCLE.SC.Y.0032.000000T0000Z-110808T0100Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
756 PM EDT SUN AUG 7 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR LAKE ERIE FROM AVON POINT TO RIPLEY NEW YORK.

THE WIND AND WAVES WILL CONTINUE TO DECREASE THIS EVENING.
MARINERS SHOULD BE ALERT FOR THUNDERSTORMS THAT COULD PRODUCE
LOCALLY HIGHER WINDS AND WAVES...MAINLY EAST OF CLEVELAND.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 7, 9:39 AM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 7, 9:39 AM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
939 AM EDT SUN AUG 7 2011

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL TRY TO BUILD ACROSS THE AREA BRIEFLY
TODAY. A COLD FRONT WILL SLIDE ACROSS THE REGION FROM THE NORTH
TONIGHT INTO MONDAY MORNING. ANOTHER COLD FRONT WILL AFFECT THE
AREA TUESDAY AFTERNOON AND EVENING.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS/STORMS OVER NW PA SHOULD BE GONE SHORTLY. THE AREA SHOULD
THEN SEE SEVERAL HOURS OF DRY WEATHER. A BRIEF PERIOD OF SUNSHINE
IS ALSO EXPECTED MOST AREAS BUT SKIES THIS AFTERNOON WILL BE
EITHER PARTLY CLOUDY OR SUNNY. AS A RESULT...HAVE LOWERED HIGH
TEMPS SLIGHTLY TO BE MORE IN LINE WITH GUIDANCE. OTHER MINOR
ADJUSTMENTS AS WELL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
SHOWERS AND THUNDERSTORMS SHOULD BE ONGOING AT LEAST OVER
NORTHWEST OHIO BY EVENING AND THEN SPREAD ELSEWHERE. AT THIS TIME
JUST WENT WITH SCATTERED WORDING BUT THAT MAY NEED TO BE UPGRADED.
RISK OF SEVERE THUNDERSTORMS...HOW WIDESPREAD IS
QUESTIONABLE WITH SOME SHEAR...WILL MENTION IN HWO...MAIN THREAT
SHOULD BE DAMAGING WINDS. WILL ALSO MENTION LOCALLY HEAVY
DOWNPOURS. THE FORECAST AREA WILL BE IN THE LEFT FRONT QUAD OF THE
JET TONIGHT.

SOME SHOWERS AND THUNDERSTORMS MAY LINGER ON MONDAY UNTIL THE
FRONT MOVES THROUGH. THE FORECAST FOR MONDAY NIGHT IS NOT
CLEAR...THE ECMWF WHILE THE GFS IS NOT...GOING WITH THE DRIER
SOLUTION AS HIGH PRESSURE WILL TRY TO BUILD IN. FOR TUESDAY
AFTERNOON AND NIGHT ANOTHER FRONT MOVES IN...MOVING IN QUICKER
THAN PREVIOUS MODEL RUNS. SOME PRECIPITATION COULD LINGER IN THE
EXTREME EASTERN PORTION OF THE FORECAST ARE WEDNESDAY
MORNING...OTHERWISE DRY AS HIGH PRESSURE WILL BE BUILDING IN.

USED OF BLEND OF GUIDANCE FOR THE TEMPERATURE FORECASTS.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
MODELS IN GOOD AGREEMENT WITH HIGH OVER THE AREA INTO FRIDAY.  GFS A
LITTLE FASTER MOVING HIGH OFF THE EAST COAST ON FRIDAY THAN YDY AND
THE CURRENT ECMWF.  GFS BRINGS PRECIP INTO NW OHIO FRIDAY AFTERNOON
WHILE ECMWF STILL SLOWER...NOT BRINGING ANY INTO AREA UNTIL SATURDAY
WITH THE NEXT COLD FRONT.  SINCE ECMWF HAS BEEN MORE CONSISTENT WITH
TIMING OF NEXT FRONT WILL CONTINUE AS MODEL OF CHOICE.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
WIDESPREAD MVFR/IFR CONDTIONS DUE TO STRATUS AND FOG WILL
GRADUALLY IMPROVE TO VFR BY EARLY AFTERNOON.  EXPECT TSRA TO
DEVELOP WEST OF AREA LATE THIS AFTERNOON AND MOVE ACROSS THE
FORECAST AREA DURING THE EVENING HOURS. SPC HAS ENTIRE AREA IN
SLIGHT RISK OF SEVERE TSRA FOR THIS EVENING/TONIGHT. CONFIDENCE IS
LOW AS TO EXACTLY WHEN AND WHERE TSRA WILL DEVELOP. USED 30 PROB
FOR NOW.

OUTLOOK...NON-VFR CONDITIONS LIKELY AGAIN IN SHOWERS/STORMS AGAIN
WEDNESDAY.

&&

.MARINE...
COLD FRONT ACROSS LAKE SUPERIOR WILL PUSH ACROSS THE LAKE TONIGHT.
WIND WILL INCREASE THIS AFTERNOON AS GRADIENT TIGHTENS AHEAD OF
FRONT.  MODEL WIND SPEEDS HIGHER THAN YDY FORECAST.  CURRENT NAM
SHOWS WINDS INCREASING TO 10 TO 15 KNOTS THIS AFTERNOON...WHICH IS
DOES HAPPEN WILL PUSH WAVES TO 2 TO 4 FEET.  STILL SOME DOUBT IN MY
MIND HOW STRONG WINDS WILL ACTUALLY GET TODAY.  MODELS CONTINUE TO
PUSH FRONT ACROSS LAKE TONIGHT. LAKE WILL GET CHOPPY BUT SHOULD STAY
BELOW SMALL CRAFT ADVISORY CRITERIA ON MONDAY.  SECOND FRONT PUSHES
ACROSS LAKE TUESDAY.  WINDS STRONGER ON THIS MODEL RUN THAN YDY.  IF
WINDS REACH 10 TO 20 KNOTS WILL NEED A SMALL CRAFT ADVISORY ON EAST
HALF OF THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KUBINA
SHORT TERM...KIELTYKA
LONG TERM...DJB
AVIATION...DJB
MARINE...DJB
Hazardous weather outlook, Aug 7, 4:28 AM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
428 AM EDT SUN AUG 7 2011

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-080830-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
428 AM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT AHEAD OF A COLD FRONT THAT WILL BE APPROACHING THE
AREA. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.
LOCALLY HEAVY DOWNPOURS WILL ALSO OCCUR AND SOME MINOR FLOODING IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING AHEAD OF A ANOTHER COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ061-142>149-162>169-080830-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
428 AM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT AHEAD OF A COLD FRONT THAT WILL BE APPROACHING THE
AREA. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING AHEAD OF A ANOTHER COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Aug 7, 7:15 AM EDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
715 AM EDT SUN AUG 7 2011

PAZ001-002-071245-
NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...ERIE...EDINBORO
715 AM EDT SUN AUG 7 2011

SOME STRONG THUNDERSTORMS WILL BRUSH THE ERIE COUNTY PENNSYLVANIA
LAKESHORE THROUGH 830 AM.

THE THUNDERSTORMS MAY HAVE BRIEF HEAVY RAIN UP TO AN INCH...SMALL
HAIL AND WIND GUSTS TO 40 MPH. SOME PONDING OF WATER ON ROADS MAY OCCUR.

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:36 PM EDTAreal Flood AdvisoryCLESandusky, Wood3 hr
Aug 6, 11:07 PM EDTAreal Flood AdvisoryCLEHancock6 hr
Aug 7, 12:54 AM EDTAreal Flood AdvisoryCLEMarion3 hr
Aug 7, 2:38 AM EDTAreal Flood WarningCLEMarion4 hr
Aug 7, 6:36 AM EDTAreal Flood AdvisoryCLEMarion4 hr
Aug 7, 7:03 AM EDTSpecial Marine WarningCLE87 min
Aug 7, 3:09 PM EDTSpecial Marine WarningCLE2 hr
Aug 7, 4:47 PM EDTSevere Thunderstorm WarningCLEMarion58 min
Aug 7, 7:15 PM EDTSpecial Marine WarningCLE2 hr
Aug 7, 7:28 AM EDTSevere Thunderstorm WarningCLEErie62 min
Aug 7, 7:49 AM EDTAreal Flood AdvisoryCLEErie3 hr

Nearby

Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.